Alert archive / Louisiana / Special Weather Statements in 2011

Special Weather Statement, NWS Jackson, MS

November 22, 2011Catahoula Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Nov 22, 2011, 8:21 AM CST for Catahoula Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 22, 2011, 8:21 AM CST (14:21 UTC)
Expired
Nov 22, 2011, 8:50 AM CST
In force
29 min
Issued by
NWS Jackson, MS

County Catahoula Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 559 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
559 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
476 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

593 
WWUS84 KJAN 221421
SPSJAN
LAZ023-024-221450-
FRANKLIN LA-CATAHOULA LA-
821 AM CST TUE NOV 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 AM CST TUE NOV 22 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES WEST OF ROSEFIELD TO 11 MILES WEST OF
MANIFEST AT 821 AM CST...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHWESTERN CATAHOULA AND SOUTHWESTERN FRANKLIN PARISHES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3191 9201 3194 9196 3193 9192 3196 9191
      3203 9176 3161 9174 3161 9175 3165 9178
      3161 9182 3160 9201
TIME...MOT...LOC 1421Z 263DEG 29KT 3188 9208 3169 9212

$$

JA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Nov 22, 4:05 AM CST, 4 hours 16 minutes earlier.

Area forecast discussion, Nov 22, 4:05 AM CST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
405 AM CST TUE NOV 22 2011

.SHORT TERM...THE DENSE FOG ADVISORY HAS BEEN CANCELLED. WIDESPREAD
CLOUD COVER HAS PREVENTED DENSE FOG DEVELOPMENT.

A BROAD SQUALL LINE POSITIONED FROM EAST TX TO NE AR THIS MORNING
WILL CONTINUE TO PROGRESS TO THE EAST TODAY. TSTMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO BECOME SEVERE DUE TO INCREASING CAPE AND
STRONG DEEP LAYER SHEAR AND LOW LEVEL HELICITY. A WAVE IS FORECAST
TO DEVELOP ALONG THE BOUNDARY THIS MORNING. THIS WILL SLOW ITS
PROGRESSION FOR A HIGHER POTENTIAL FOR HEAVIER RAINFALL
ACCUMULATIONS AND RESULT IN A POSSIBLY TWO TIERED POTENTIAL FOR
SEVERE STORMS TODAY. INITIALLY THE BEST CHANCE FOR SEVERE WILL BE
ACROSS NWRN ZONES WHERE CAPE BEGINS TO INCREASE EARLY THIS MORNING.
THE EURO IS PAINTING 400 CAPE VALUES INTO WRN ZONES BY 12Z AND MODEL
CONSENSUS IS PLACING HIGHER LOW LEVEL HELICITY VALUES IN THE DELTA
THIS MORNING IN CLOSEST PROXIMITY TO THE DEPARTING SURFACE LOW AS IT
LIFTS OUT TO THE NE. THE ASSOCIATED 850 MB JET ALSO PUSHES INTO THE
REGION AROUND 12Z.

MODELS SUGGEST A SLIGHTLY DELAYED PUSH OF SEVERE POTENTIAL FARTHER
SOUTH WHEN THE SRN PORTION OF THE WAVE SHIFTS INTO THE AREA. THIS IS
ASSOCIATED WITH AN INCREASE IN CAPE FIELDS PUSHING INTO THE REGION
AHEAD OF THE FRONT AND A SHIFT OF THE LOW LEVEL JET AND ASSOCIATED
0-1KM HELICITY AXIS OF 150 OR HIGHER INTO THAT AREA AROUND 18Z. A
HEALTHY 250 MB DIVERGENCE MAX ALSO DEVELOPS INTO WRN ZONES BY
18Z...TRACKING NEAR THE EAST MS BORDER BY 00Z. INSTABILITY WILL NOT
BE ABUNDANT WITH THIS SYSTEM AND LOW LEVEL JET STRENGTH IS SLIGHTLY
LOWER ON THE LATEST RUN COMPARED TO PREVIOUS RUNS. HOWEVER LIMITED
INSTABILITY THAT WILL EXIST WILL BE SUFFICIENT TO PRODUCE THE
POTENTIAL FOR SEVERE IN THE STRONGLY SHEARED WIND FIELDS THAT WILL
BE IN PLACE. THE REGION WHERE THE BETTER SHEAR AND INSTABILITY
CAN BE JUXTAPOSED WILL SEE A GOOD CHANCE OF SEVERE STORMS
TODAY...INCLUDING THE POTENTIAL FOR DEVELOPMENT OF TORNADOES.

HI RES WRF MODELS INDICATE A SECOND BAND OF CONVECTION DEVELOPING
AFTER THE PREFRONTAL ACTIVITY HAS PASSED HOWEVER THE SECOND BAND OF
ACTIVITY APPEARS TO BE POSITIONED WEST OF THE BEST LOW LEVEL
CONVERGENCE AXIS AND TO THE REAR OF THE LOW LEVEL JET AND BETTER
SHEAR FIELDS.

NWLY SURFACE FLOW DEVELOPS ACROSS THE FORECAST AREA BY MIDNIGHT WITH
MOST RAINFALL ENDED BY THEN. HEALTHY COLD AIR ADVECTION DEVELOPS IN
THE WAKE OF THE SURFACE TROUGH FOR COOLER AND NOTICEABLY LESS HUMID
CONDITIONS WEDNESDAY. SURFACE RIDGING BUILDS IN WEDNESDAY AND SUNNY
SKIES PREVAIL.

INCREASED POPS OVER MAV MOS FOR TODAY AND IN THE SE FOR TONIGHT.
ALSO LOWERED HIGHS FOR EXTREME NWRN ZONES TODAY IN LIGHT OF A
DEVELOPING RAIN SHIELD. FOLLOWED SLIGHTLY WARMER MET MOS FOR TONIGHT
FOR CENTRAL/SERN ZONES.

.LONG TERM...THANKSGIVING DAY THROUGH TUESDAY...CONDITIONS LOOK
RATHER PLEASANT FOR THANKSGIVING FESTIVITIES AS SHORTWAVE RIDGING IN
THE MID LEVELS WILL MOVE INTO THE REGION AND HIGH PRESSURE WILL
REMAIN AT THE SURFACE. DRY...SUNNY...AND WARM CONDITIONS WILL
PREVAIL ON THANKSGIVING AS TEMPS WILL BE IN THE UPPER 60S/AROUND 70.
RIDGING WILL MOVE OVER THE AREA THANKSGIVING NIGHT AND WILL BE OFF
TO OUR EAST BY 12Z FRIDAY. IN ADDITION...THE HIGH PRESSURE AT THE
SFC WILL ALSO MOVE OFF MORE TO THE EAST AND LEAVE THE ARKLAMISS ON
THE WESTERN SIDE AND THUS RESUMING SOUTHERLY RETURN FLOW OFF THE
GULF. CONDITIONS WILL BE A LITTLE CHILLY FOR EARLY MORNING SHOPPERS
ON FRIDAY AS READINGS WILL DIP INTO THE 40S AT MOST LOCATIONS BUT
SHOULD REBOUND NICELY BACK INTO THE LOWER 70S UNDER MOSTLY SUNNY
SKIES. MEANWHILE...OUR NEXT WEATHER SYSTEM WILL BE MAKING ITS WAY
ACROSS THE DESERT SOUTHWEST AND BY 18Z FRIDAY...THE UPPER TROUGH
WILL BE ROUGHLY NEAR THE NEW MEXICO/TEXAS BORDER.

HEADING INTO THE WEEKEND...THE 12Z ECMWF CAME INTO MUCH BETTER
AGREEMENT WITH THE GFS RUNS AND THE 00Z ECMWF CONTINUES THAT
TREND...UP TO A POINT. LAST NIGHT THE ECMWF WAS CUTTING OFF THE LOW
WELL TO OUR WEST AND HAS SINCE SHIFTED TO KEEPING THE OPEN TROUGH
AND MOVING IT NEAR AND THROUGH OUR REGION. THE ECMWF IS JUST A TAD
SLOWER THAN THE GFS BUT AT THIS POINT WE ARE ONLY TALKING A MATTER
OF MAYBE 50 MILES OR SO. AHEAD OF THE UPPER TROUGH...A SFC LOW AND
COLD FRONT WILL COME THROUGH THE REGION WITH SOME SHOWERS AND
PERHAPS THUNDERSTORMS. HOWEVER...MODELS DONT SHOW MUCH IN THE WAY OF
INSTABILITY FOR THUNDERSTORMS. THIS WOULD ENTER THE DELTA AROUND 18Z
SATURDAY AND CONTINUE THROUGH THE ARKLAMISS THROUGH THE AFTERNOON
AND EVENING...EXITING BY 12Z SUNDAY. HERE IS WHERE THE MODELS START
TO DIVERGE AGAIN. THE ECMWF CONTINUES THE SYSTEM THROUGH TO THE EAST
COAST AND BRINGS BROAD RIDGING OR ZONAL FLOW TO OUR REGION. THE GFS
HOWEVER CUTS OFF THE UPPER LOW AND SPINS IT GENERALLY OVER EASTERN
MISSOURI/WESTERN TENNESSEE/WEST KENTUCKY REGION. GIVEN COLDER AIR
MOVING IN BEHIND THE FRONT AND WRAP AROUND MOISTURE ASSOCIATED WITH
THIS LOW...THE FAR NORTHERN THIRD(OR EVEN JUST NORTH OF THE HIGHWAY
82 CORRIDOR) COULD POTENTIALLY SEE A COLD LIGHT RAIN OR A MIXTURE
WITH SOME LIGHT SNOW BASED ON GFS BUFR SOUNDINGS FOR GTR AND GWO.
GIVEN THE CONTINUED DIFFERENCES IN BOTH MODEL TIMING AND
DEPICTION...WILL OPT NOT TO INCLUDE ANY WINTER WORDING AND SEE HOW
TRENDS CONTINUE TO EVOLVE. ONE THING SEEMS TO BE RATHER CERTAIN IS
THAT WE SHOULD SEE A BIT MORE SEASONAL TEMPERATURES AS WE CLOSE OUT
NOVEMBER AND HEAD INTO DECEMBER. READINGS WILL BE IN THE 50S NORTH
AND UPPER 50S/LOWER 60S SOUTH AND OVERNIGHT LOWS WILL BE IN THE 30S
WITH A FEW NIGHTS LIKELY SEEING FREEZING OR NEAR FREEZING LOWS FOR
THE BEGINNING OF THE NEXT WORK WEEK. /28/

&&

.AVIATION...WIDESPREAD MVFR TO LOCALLY IFR CONDITIONS CAN BE
EXPECTED THIS MORNING. AREAS OF FOG WILL DEVELOP...MAINLY OVER ERN
ZONES...WITH LOCALLY DENSE FOG LOWERING VSBYS BELOW 1/2SM. FOG WILL
GENERALLY CLEAR BY 9 AM. SHOWERS AND TSTMS WILL DEVELOP OVER NWRN
ZONES BY DAYBREAK. MVFR CIGS WILL PERSIST IN THE NW...WITH LCLY IFR
CIGS/VSBYS IN STRONGER STORMS. CONDITIONS WILL IMPROVE TO VFR OVER
THE REMAINDER OF THE AREA BY MID MORNING. SHOWERS AND TSTMS WILL
DEVELOP EWD DURING THE DAY...OCNLY LOWERING CIGS/VSBYS TO MVFR/IFR
CATEGORIES. SEVERE TSTMS WILL BE POSSIBLE TODAY...THE CHANCE
INCREASING BY LATE MORNING/EARLY AFTERNOON...WITH DAMAGING WIND THE
PRIMARY HAZARD. HOWEVER LARGE HAIL AND TORNADOES WILL ALSO BE
POSSIBLE. CIGS WILL IMPROVE TO VFR OVER NWRN ZONES BY SUNSET...
IMPROVING EWD WITH TIME OVERNIGHT AS THE COLD FRONT LIFTS OUT OF THE
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       80  50  66  42 /  90  43   0   0
MERIDIAN      81  50  69  41 /  70  65   1   0
VICKSBURG     79  48  65  39 /  93  28   0   0
HATTIESBURG   82  55  71  44 /  70  70   4   0
NATCHEZ       79  51  66  43 /  91  34   0   0
GREENVILLE    73  47  63  41 /  82  13   0   0
GREENWOOD     78  45  62  41 /  89  23   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

03/28
Hazardous weather outlook, Nov 22, 5:20 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
520 AM CST TUE NOV 22 2011

LAZ016-023>026-MSZ026>033-036>039-042>066-072>074-231115-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-
WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
520 AM CST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING. THE
BEST WINDOW FOR SEVERE STORM CHANCES WILL OCCUR FROM THE EARLY
AFTERNOON THROUGH THE EARLY EVENING. THE PRIMARY SEVERE WEATHER RISK
WILL BE DAMAGING WINDS BUT LARGE HAIL AND TORNADOES WILL ALSO BE
POSSIBLE.

THE LEADING EDGE OF A BAND OF THUNDERSTORMS WILL TRACK INTO THE AREA
AROUND NOON AHEAD OF A COLD FRONT THAT WILL TRACK ACROSS THE AREA
TODAY AND TONIGHT. THE AIR MASS WILL BE MARGINALLY UNSTABLE BUT
STRONG WIND SHEAR AND UPPER JET SUPPORT WILL RESULT IN A POTENTIAL
FOR SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY.

ARZ074-075-LAZ007>009-015-MSZ018-019-025-034-035-040-041-231115-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
520 AM CST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING AND
EARLY AFTERNOON. THE PRIMARY SEVERE WEATHER RISK WILL BE DAMAGING
WINDS BUT A TORNADO CAN NOT BE RULED OUT.

A BROAD BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA
EARLY TODAY AHEAD OF A COLD FRONT THAT WILL MOVE ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Special weather statement, Nov 22, 8:21 AM CST, 0 minutes before
LAZ023-024-221450-
FRANKLIN LA-CATAHOULA LA-
821 AM CST TUE NOV 22 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
821 AM CST TUE NOV 22 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 35 TO 50 MPH
WINDS WAS LOCATED FROM 6 MILES WEST OF ROSEFIELD TO 11 MILES WEST OF
MANIFEST AT 821 AM CST...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN NORTHWESTERN CATAHOULA AND SOUTHWESTERN FRANKLIN PARISHES
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3191 9201 3194 9196 3193 9192 3196 9191
      3203 9176 3161 9174 3161 9175 3165 9178
      3161 9182 3160 9201
TIME...MOT...LOC 1421Z 263DEG 29KT 3188 9208 3169 9212

JA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 7:18 PM CSTDense Fog AdvisoryJANClarke, Covington, Forrest, Jasper, Jones, Lamar and 2 more9 hr
Nov 22, 8:57 AM CSTSpecial Weather StatementJANIssaquena28 min
Nov 22, 9:45 AM CSTSpecial Weather StatementJANHolmes30 min
Nov 22, 10:08 AM CSTSpecial Weather StatementJANAdams32 min
Nov 22, 10:11 AM CSTSpecial Weather StatementJANClaiborne29 min
Nov 22, 10:22 AM CSTSpecial Weather StatementJANWarren28 min
Nov 22, 10:47 AM CSTSpecial Weather StatementJANFranklin, Jefferson28 min
Nov 22, 10:55 AM CSTSpecial Weather StatementJANCopiah, Rankin, Simpson50 min
Nov 22, 11:11 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Madison, Rankin, Simpson49 min
Nov 22, 11:21 AM CSTSpecial Weather StatementJANLincoln29 min
Nov 22, 11:37 AM CSTTornado WarningJANRankin, Scott, Smith23 min
Nov 22, 11:51 AM CSTSpecial Weather StatementJANLawrence, Lincoln29 min
Nov 22, 11:54 AM CSTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott66 min
Nov 22, 11:54 AM CSTSevere Thunderstorm WarningJANLincoln, Simpson39 min
Nov 22, 12:30 PM CSTSevere Thunderstorm WarningJANNeshoba, Newton, Winston45 min
Nov 22, 12:47 PM CSTSpecial Weather StatementJANJefferson Davis, Marion33 min
Nov 22, 12:56 PM CSTSpecial Weather StatementJANJasper29 min
Nov 22, 1:03 PM CSTSevere Thunderstorm WarningJANKemper, Lauderdale, Lowndes, Noxubee, Winston57 min
Nov 22, 1:39 PM CSTSpecial Weather StatementJANClarke31 min
Nov 22, 1:52 PM CSTSpecial Weather StatementJANForrest28 min

Nearby

Special Weather Statements in Louisiana, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.